Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Hypersensitive Reaction to Trizivir?
Jun 4, 2004

I started taking Trizivir (my first time with any hiv medication) 14 days ago and I am extremely concerned that I am having a hypersensitive reaction to it. I had nausea for about 10 days and then on the 11th day I started getting flu like symptoms. I now have a bad sore throat, chest congestion and phlyem, body aches and a fever (only 100 so far.) The warning card that came with the medication said to call my doctor and stop taking the meds if this happens. My doctor would not call me back for an entire day and then when I talked to him last night he told me that we should wait until my fever gets above 103 and I have a rash before we make the connection to the Trizivir and he did not want to see me until then. I'm very worried and I am feeling progressively worse. Should I just wait it out and hope that it's a flu? Thanks in advance for any advice you can give me.

Response from Dr. Henry

In my experience it can be a challenge to sort out abacavir hypersensitivity reaction from a bad cold but there are a few features that can help. If the symptoms worsen in a step wise manner when you take the Trizivir (symptoms worsen after taking the meds then taper a bit then get worse with the next dose) that supports the diagnosis of abacavir hypersensitivity. GI complaints are also common the abacavir reaction whereas with a bad cold the symptoms tend to stay in the head/chest. Staying in close contact with your HIV specialist is a very good idea. KH



Previous
SUSTIVA RASH
Next
body soreness

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement